Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took misoprostol vaginally for medical abortion. Stomach cramping, bleeding and diarrhea. Is this a proper medication?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions

I am approximately 3-4 weeks pregnant. Yesterday I went to the lab, HCG quantitative testing was positive 4586. Last night I started at 8:50 pm 800 mcg misoprostol vaginally. Since my mom had some tablets for peptic ulcers and I had done my reseach. All night I experienced cramping and around 5:00 am they stopped. At 5:30 I noticed some bleeding only when using the bathroom. I introduce 4 more tablets 12 hours later (8:50 am). I have some cramps and light bleeding only when using restroom. I do have some diarrhea and chills, but nothing more . Do you think Misoprostol will work?
Posted Mon, 11 Jun 2012 in Pregnancy
Answered by Dr. Meenakshi Titoria Sahu 7 hours later

Thanks for the query.

The regimen of medicine which you have taken for medical abortion is incomplete without mifepristone. Also medical abortion medicines should be taken under supervision of local doctor. In my opinion the medicines which you have taken may not work effectively and your abortion may be incomplete, therefore you should consult your local doctor for further management, in the form of ultrasound of uterus followed by medicines.

Regarding diarrhea and chills these are short term side effects of misoprostol. Drink lot of fluids. If there is no improvement, please visit the Emergency room.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor